# SDR CA030610003

- Difficulty date: March 1, 2002
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 16,391 hours
- Engine: Lyc T5313B
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Tube
- Part number: 209011710005
- Condition: Cracked
- Location: T/R Gearbox
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE TUBE ASSEMBLY WAS REMOVED DURING A NORMAL INSPECTION AND FOUND TO HAVE EXCESSIVE WEAR ON THE SEAL JOURNAL. THE TUBE WAS SENT TO A REPAIR STATION TO HAVE THE JOURNAL REPLATED IAW  TB 205-91-89.   THE TUBE WAS INSPECTED BY MAGNETIC PARTICAL INSPECTION PRIOR TO REPLATING. A CRACK WAS DISCOVERED AND THE TUBE WAS RETURNED UNSERVICEABLE.  THE TUBE ASSEMBLY IS MADE IN 3 SECTIONS WELDED TOGETHER. THE CENTER SECTION WAS CRACKED LONGITUDINALLY FROM WELD TO WELD APPROXIMATELY 19 INCHES.  THE CRACK IS VERY STRAIGHT AND DEEP SUGGESTING A MANUFACTURING DEFECT.
